[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.146.176.30. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1977

Pheniramine Aminosalicylate OverdosageReversal of Delirium and Choreiform Movements With Tacrine Treatment

Author Affiliations

From the Department of Psychiatry, Prince Henry's Hospital, Melbourne 3004, Australia.

Arch Neurol. 1977;34(5):313. doi:10.1001/archneur.1977.00500170067014
Abstract

• We describe a case of central anticholinergic syndrome with choreiform movements after an overdose of pheniramine aminosalicylate. The symptoms and signs of the condition were reversed by the intravenous administration of the cholinesterase-inhibitor tetrahydroaminacrine. We also discuss the concept of adrenergic-cholinergic imbalance in relation to this case and recommend the use of centrally acting anticholinesterase agents in the treatment of specific cases of drug overdose.

×